Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 221, NWS Shreveport, LA

July 30, 20164 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2016, 4:13 PM CDT for 4 counties in Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jul 30, 2016, 4:53 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:48 PM CDTTSTM WND DMG1 Wsw Hope, ARNUMEROUS TREES DOWN ACROSS THE CITY OF HOPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WUUS54 KSHV 302113
SVRSHV
ARC057-061-081-091-302215-
/O.NEW.KSHV.SV.W.0221.160730T2113Z-160730T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTH CENTRAL MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
  CENTRAL HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 515 PM CDT

* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...OR
  13 MILES EAST OF ASHDOWN...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOPE...FULTON...WASHINGTON...SARATOGA...MCNAB...HOMAN...MILLWOOD...
  RED BLUFF AND BRIGHT STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3352 9394 3366 9405 3391 9378 3359 9355
TIME...MOT...LOC 2113Z 239DEG 10KT 3362 9390 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
577 
WWUS54 KSHV 302134
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT SAT JUL 30 2016

ARC081-091-302143-
/O.CAN.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
LITTLE RIVER AR-MILLER AR-
434 PM CDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITTLE RIVER AND
NORTH CENTRAL MILLER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
      3361 9382 3361 9386 3363 9387 3363 9389
      3364 9389 3363 9392 3365 9390 3367 9392
      3365 9394 3367 9397 3373 9395 3373 9396
      3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2133Z 239DEG 10KT 3365 9384 

$$

ARC057-061-302215-
/O.CON.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
HOWARD AR-HEMPSTEAD AR-
434 PM CDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN HOWARD AND CENTRAL HEMPSTEAD COUNTIES...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...OR 14
MILES WEST OF HOPE...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOPE...TOLLETTE...FULTON...WASHINGTON...SARATOGA...
MCNAB AND BRIGHT STAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
      3361 9382 3361 9386 3363 9387 3363 9389
      3364 9389 3363 9392 3365 9390 3367 9392
      3365 9394 3367 9397 3373 9395 3373 9396
      3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2133Z 239DEG 10KT 3365 9384 

HAIL...1.00IN
WIND...60MPH
 
$$

13
625 
WWUS54 KSHV 302153
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT SAT JUL 30 2016

ARC057-061-302202-
/O.CAN.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
HOWARD AR-HEMPSTEAD AR-
453 PM CDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD AND
CENTRAL HEMPSTEAD COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
      3361 9382 3361 9386 3363 9387 3363 9389
      3364 9389 3363 9392 3365 9390 3367 9392
      3365 9394 3367 9397 3373 9395 3373 9396
      3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2148Z 239DEG 10KT 3368 9378 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:42 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 30, 3:42 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
342 PM CDT SAT JUL 30 2016

.DISCUSSION...
Upper level shortwave across eastern OK/western AR has provided for
large scale ascent with ample lift to generate scattered showers
and thunderstorms. Due to the placement of the trough, most of the
convection is confined along and north of I-30 but some additional
showers and storms have developed farther south across east Texas
and north Louisiana. A few storms north of I-30 have even become
severe across SE OK/SW AR near the base of the shortwave trough
where lift is stronger, sufficient to produce quarter size hail.
Expect a general downward trend in convection later this evening
as heating is lost with sunset, and slight chance pops will cover
any lingering showers/storms through the late evening/overnight
period.

The upper ridge along the Gulf coast will become more influential
on Sunday with mostly diurnal convection during the afternoon and
early evening hours, mainly in south Arkansas and north Louisiana.
The strengthening upper ridge across the region will spell hotter
and drier conditions for the upcoming week. Rain chances will not
be eliminated entirely, but expect only isolated coverage during
the daytime hours of peak heating. The climb in temperatures back
into the upper 90s will likely warrant heat advisories once again
for much of the week. Aside from that, the only other focus will
be close monitoring of the tropics as one disturbance now entering
the Caribbean may approach the Yucantan by the end of the week.
/19/

&&

.PREV DISCUSSION... /issued 213 PM CDT SAT JUL 30 2016/

AVIATION...
For the 30/18Z terminal forecast period expecting mostly VFR
flight categories away from the expected showers and thunderstorms
that will be developing in the rest of the afternoon and lingering
into the early evening. much of the convection will be along and
north of interstate 20 but have added mention of VCTS/TEMPO in the
forecast for each terminal from around 30/19Z until around 31/00Z.
Surface winds will be West to Southwest 5-10 knots and more
gusty near storms...lowering to light and variable to light South
overnight. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  96 /  20  20  10  20
MLU  74  94  76  95 /  20  30  20  30
DEQ  72  94  74  95 /  20  30  10  20
TXK  75  95  77  96 /  20  20  10  20
ELD  73  94  76  95 /  20  30  10  30
TYR  77  97  77  97 /  10  10  10  10
GGG  76  96  77  97 /  20  20  10  20
LFK  75  95  76  96 /  20  20  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/06
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT SAT JUL 30 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1136 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD
BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY
DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS.

RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK
WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100
DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN
ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Jul 30, 2:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016

OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...

AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
      3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506

06
Local storm report, Jul 30, 3:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             RINGOLD                 34.22N  95.13W
07/30/2016  E1.00 INCH       MCCURTAIN          OK   PUBLIC

&&

EVENT NUMBER SHV1600664

20
Special weather statement, Jul 30, 3:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT SAT JUL 30 2016

OKZ077-302115-
MCCURTAIN OK-
309 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY
UNTIL 415 PM CDT...

AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF BROKEN BOW...OR 27 MILES NORTHWEST OF DE
QUEEN...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...SHERWOOD AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3416 9447 3412 9483 3432 9485 3441 9446
TIME...MOT...LOC 2008Z 255DEG 12KT 3424 9475

06
Special weather statement, Jul 30, 3:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT SAT JUL 30 2016

ARZ051-060-061-302145-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
359 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHERN HEMPSTEAD COUNTIES UNTIL 445 PM
CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...DIERKS...BLEVINS...TOLLETTE...
WASHINGTON...CORINTH...SARATOGA...CENTER POINT...MCCASKILL...OZAN...
MUDDY FORK AND BRIGHT STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
      3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3389 9330 3388 9330 3367 9396
      3374 9397 3374 9395 3377 9397 3378 9396
      3385 9402 3411 9409 3419 9388
TIME...MOT...LOC 2058Z 240DEG 49KT 3394 9383

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:42 PM CDTSpecial Weather StatementSHVHoward, Sevier63 min
Jul 30, 2:40 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier54 min
Jul 30, 3:18 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Jul 30, 3:59 PM CDTSpecial Weather StatementSHVHoward46 min
Jul 30, 4:18 PM CDTSpecial Weather StatementSHVHoward42 min
Jul 30, 5:12 PM CDTSpecial Weather StatementSHVNevada48 min
Jul 30, 6:28 PM CDTSevere Thunderstorm WarningSHVMiller47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.